helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
Gardener

High Calcium and Magnesium levels

2 posts in this topic

Good Morning,

My levels of Calcium and Magnesium were borderline high on my last bloodwork check.  Doc asked me to go off calcium supplement for three months and do a recheck.  The recheck showed a very slight decrease in Calcium level (10.3 to 10.1) and the same Magnesium level.  I then put my thinking cap on and realized that it was probably the 2TBS of Milk of Mag. that I take every day for constipation.  (It's in my medical chart but Doc did not make the connection.)  Is it a problem to have borderline high Magnesium levels and if so, what do you recommend to replace the Milk of Mag. ?  I've tried bulk laxatives and the prune juice/applesauce/bran mixture with no success.  I drink lots of fluids and get daily exercise but its not enough.  Thanks for your help.

Gardener

Share this post


Link to post
Share on other sites

Gardener,

You will probably not have any symptoms unless your magnesium a seriously elevated. Those symptoms may be confusion, decreased reflex time and muscle weakness. In your case, you probably will not experience any of these.

In your case it could be the daily dose of MOM that could be contributing to the slightly elevated magnesium levels. Some of the main things that could help decrease the magnesium levels are to keep hydrated (it is recommended to try and take in approximately 1 to 2 liters a day), keep moving (usually walking every day is a good way to get the exercise needed and is low impact), and to avoid caffeine or alcohol.

As far as a laxative is concerned, it sounds like you have tried the correct avenue with prunes etc.. May I suggest an over-the-counter product called Miralax, or the house brand which is the same but usually less expensive It is something you can use daily and is very predictable in it's outcome. It has no flavor, so you can just mix it with water or fruit juice. Just make sure that you separate it from your other medications by at least 2 hours. Any medication that can either slow down or speed up the digestive system has the potential to interfere with the absorption of other medications.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0